Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anxiety vs Dissociation - Elaine

Posted by mary on April 17, 1999, at 16:53:35

In reply to Re: Anxiety vs Dissociation - mary, posted by Elaine on April 14, 1999, at 23:25:12

hi Elaine,
I only experience the attacks/depersonalization when
I'm either in the midst of a depressive episode or on
the brink of having one. I don't experience general
anxiety, so I only use the klonopin when I need to.
For me, I see the depersonalization as a symptom of
bipolar disorder. I don't separate the two. If I start
"disconnecting" I know something is not right with me
and I need to figure it out before it takes over.
As for "professional explanations", I've been dealing
with this for over 10 years- my whole adult life,
(I was diagnosed/hospitalized at 17 and I'm 28 now),
and if there's one thing I've realized, it's that even
with great doctors that specialize in the field, there
comes a point where it's basically a crap shoot for
them. They can offer definitions, classifications- theory.
Don't get me wrong, I am not down on doctors. I
probably wouldn't be here if not for doctors. BUT,
ultimately, that which I truly KNOW about this illness
I have learned from my body. It took a long time
for me to get to this point where I trust what my body
is telling me over what a doctor or book is telling me.
In other words, I'm over trying to fit myself into
some bipolar box- what type, what sub-type, typical,
atypical, seasonal, major- WHATEVER. It's all bullsh*t
to me bcuz I NEVER fit exactly into any one box and then
I'd find myself obsessing over "what exactly am I?".
Wow, I didn't mean to go off like this- anyway...
I'll tell you where I'm at now. I take 800mg of
carbamazapine before bed. It works great for me.
Definitely better than lithium- and NO weight gain.
My biggest problem by far is dealing with the "anger"
you mentioned in your post- especially the week before
I get my period. I get like PSYCHOTIC pms now. My doctor
had me try a very mild dose of prozac (10mg. daily or
every other day) and it DID lessen it, but it
simultaneously aggravated some other things so I
decided to stop it. I'm still trying to figure this
one out. It seems to have really become intolerable
since I had a baby a year ago. Which reminds me- I
seem to be more prone to depersonalize during pms,
but since I am now aware of this, I don't freak out
about it bcuz I know that I'm not getting sick "for real".
I just take the K. if I need to and wait for it to pass.
I also had some scary times right after I had the baby
which for me is just more evidence of a hormonal
Anyway- didn't mean to talk your eyes off. Just got
on a roll. I don't know if any of this rambling can
help you in any way. I hope so.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:mary thread:4377